A RARE CYCLOPHOSPHAMIDE -ASSOCIATED LIVER TOXICITY IN A PATIENT WITH PAN-LIKE VASCULITIS: A CASE REPORT AND LITERATURE REVIEW


Abstract: Cyclophosphamide is an alkylating agent belongs to oxazaphosphorines. It can be prescribed both oral and intravenous and also in a wide ranges of dosage. However various reported side effects of the drug are the main reason to restrict the uses. Cyclophosphamide can be metabolized in the liver mostly by cytochrome p450 enzymes into to form 4-hydroxycyclophosphamide that has the chemotherapeutic characteristic. By metabolizing the parent molecule cytotoxic molecules can be derived such as acrolein which is well known to cause hepatotoxicity. We report a 36 years old woman suffering from PAN-like vasculitis. Before the treatment she had normal liver function tests. The patient has been underwent the treatment by pulse methylprednisolone and pulse cyclophosphamide(500mg/m2). In the first two weeks of the therapy leucopenia and creatinine increscent occurred and in the third week of therapy she developed rise in liver enzymes. Hepatotoxicity was revealed by liver biopsy so cyclophosphamide was prescribed in the half of the previous dose but after Zahra Soltani et al Research Article 1059 IJBPAS, May, 2016, 5(5) three weeks liver enzymes elevated again. Thus cyclophosphamide therapy was replaced with sodium rituximab administration. Early recognition of liver toxicity and early drug withdrawal are the most important applications to choose the best strategy in order to diminish drug induced hepatotoxicity. Therefore accurate patients’ medical profile must be provided carefully. In order to diagnose hepatoxicity, evaluating the liver enzymes accompanied by liver biopsy is strongly suggested. However new medications such as rituximab administration seems to be an effective method to prevent hepatotoxicity complications.